MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH . MATRIXMANDIBLE SHORT CUT . PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH . MATRIXMANDIBLE SHORT CUT . PLATE CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 03.503.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date that 1 of 2 shortcut for matrix mandible plate cutters are broke in half whilst cutting the plate.An old shortcut plate cutter from a 2.4 unilock set was substituted and cut the plate fine.There was no reported delay.The procedure was completed successfully.There was no patient consequence.Concomitant devices reported: unknown plate (part# unknown, lot# unknown, quantity# 1).This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary, product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H11: d10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was also reported that there was five (5) minutes surgical delay.This report captures the intra-op event of cutter breakage, while related complaint (b)(4) captures the post-op event of mandible nonunion.Concomitant devices reported: matrixmand reco-pl 12ho t2.8 ti (part# 04.503.770, lot# unknown, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the visual inspection of the shortcut has shown that the complained instrument is broken in two halves.The returned shortcut has shown wear marks, scratches and damages on the cutting area of the instrument.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.The material was reviewed and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.The measurements of the hardness after the hardening procedure were between 57 - 58 hrc also within the specification of 56 +3/0 hrc.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.This product was manufactured in september 2008 and is now more than 12 years old.The device was used many times.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformance and we therefore assume that a mechanical overload situation led to the breakage.In this relation we would like to point out following part from important information: end of life of a device is normally determined by wear and damage due to use.We therefore recommend checking cutting tools after cleaning and damaged or blunt instruments to be replaced before surgery.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.The root cause was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.503.057, lot: 1975862, manufacturing site: hägendorf, release to warehouse date: 24.Sept.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
. MATRIXMANDIBLE SHORT CUT . PLATE CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9788134
Report Number8030965-2020-01648
Device Sequence Number2216875
Product Code HTZ
UDI-Device Identifier07611819894426
UDI-Public(01)07611819894426
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.057
Device Lot Number1975862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 02/08/2020
Supplement Date Received by Manufacturer03/03/2020
04/02/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/01/2020
04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIXMAND RECO-PL 12HO T2.8 TI; SHORTCUT F/MATMAND-PL T1.5-2.8 W/RASP IN; UNK - PLATES: MATRIXMANDIBLE